MAUDE Adverse Event Report: INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A

INTEGRA NEUROSCIENCES PR ACCUDRAIN WITH ANTI-REFLUX VALVE; N/A
Catalog Number INS8401
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 2648988-2024-00041 for the accudrain ins8401 because the customer is not sure which device was in use: a facility reported that external ventricular drain (accudrain ins8401) was placed at the bedside for ivh and obstructive hydrocephalus, and shortly thereafter, blood was noted to be leaking from the device just ahead of the burette.Nursing and neurosurgery assessed the device and noted what appeared to be a crack at the connection site.The system was replaced and reconnected to the patient¿s evd without further leaking.The patient was stable at the time but subsequently died.The customer reported that the patient's demise is unrelated to the drain issue.
 
Additional Manufacturer Narrative
The accudrain with anti-reflux valve (ins8401) was returned for evaluation: device history record (dhr) review - the dhr was reviewed and no anomaly was reported during the manufacturing process that could be related to the reported condition.Failure analysis - upon visual inspection, it was found that the unit lot number is 7348743 and the catalog number was confirmed to be an ins8401 (accudrain with anti-reflux valve).Further inspection showed that the product¿s general appearance was good: no detached connections or obvious broken/cracked parts such as stopcocks.Since the complaint information clarified that a leak was observed ¿just ahead of the burette¿, special attention was provided to this area.It was observed that the bushing tubing that connects the green line tubing from the patient line to the burette top port was partially torn.Therefore, the reported condition was confirmed.Root cause - the most probable cause for the tube breakage is related to the operation involving the tube expander during product assembly.This tubing connection is assembled using a tube expander to insert the burette¿s top port into the bushing tubing.When interviewed, the operators showed knowledge in the operation and explained that the partial tear could be caused during the tube expansion.Awareness training was provided to all personnel of the external drainage systems (eds) assembly line to ensure that they know about the reported condition and investigation findings.This type of event is monitored and trended for recurrence; no other complaints have been issued related to the reported condition.No further action is required at the moment.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
ACCUDRAIN WITH ANTI-REFLUX VALVE
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
road 402 north, km 1.2
anasco PR 00610
Manufacturer (Section G)
INTEGRA NEUROSCIENCES PR
road 402 north, km 1.2
anasco PR 00610
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20758992
Report Number2648988-2024-00042
Device Sequence Number13077353
Product Code JXG
UDI-Device Identifier10381780023883
UDI-Public10381780023883
Combination Product (Y/N)N
PMA/510(K) Number
K042825
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2026
Device Catalogue NumberINS8401
Device Lot Number7348743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2024
Supplement Date Received by Manufacturer01/21/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale